Jump to content

MegaG: 6 year 50mg Sertraline cold turkey on doctors advice


Recommended Posts

Posted (edited)

Hi guys,

 

Thanks for taking the time to read this and thanks to everyone involved in this website, if only I knew about this place at the start...

 

I have had fairly mild generalised anxiety symptoms throughout life, all very manageable. At age 26/27 I started to get panic attacks during certain situations (work meetings, speaking etc.).

 

Seperate note - I definitely do struggle heavily with attention deficit and this has been undiagnosed all my life. I believe the majority of my symptoms are ADHD related and am fighting for a diagnosis and treatment for this as we speak.

 

I spoke to my doctor in 2018 regarding the panic attacks and he suggested 50mg of sertaline to see if it helped. I had mild symptoms coming onto sertaline and I felt it help massively with my panic attacks at the time, as I stopped getting them (I now think this was placebo as the panic attacks returned)

 

In February 2024 I spoke to my doctor (different than 2018 doctor) about adhd and also discussed my sertaline. I was in a good place generally and told him my anxiety was now very manageable. He felt I was probably misdiagnosed initially and suggested I came off sertraline.

 

He asked about my dosage and I told him I probably took 50mg 6 times a week on average due to missing doses by accident. This was enough for him to tell me to go to 50mg 3 times a week for a month and then quit cold turkey....

 

I felt minimal withdrawal symptoms and quot cold turkey in March as per his advise. 

 

For the past two weeks I have had very severe withdrawal symptoms.  Uncontrollable levels of anxiety, panic attacks and particularly depression. My mood is appaling, I'm horrible to be around and I am just generally confused, sad and angry. 

 

I am at a loss as to what to do. Do I start to microdose? Do I go back onto 50mg and do a proper taper as detailed in these forums?

 

Does it sound like I have set myself up for a long recovery period? 

Edited by Emonda
Name to title
Link to comment
  • Emonda changed the title to MegaG: 6 year 50mg Sertraline cold turkey on doctors advice
  • Administrator

Welcome @MegaG

 

So the moderators can best help you, please complete your drug signature by following these instructions. Adding a signature ensures your drug history appears at the bottom of every post, making it more efficient for those trying to assist. 

 

This link should go directly to your own signature: Account Settings – Create or Edit a signature

 

On 5/13/2024 at 3:56 AM, MegaG said:

go to 50mg 3 times a week for a month and then quit cold turkey....

 

Not good advice I'm afraid. You should read the following two links:

 

Never skip doses to taper

 

Why taper by 10% of my dosage? The reductions should get smaller and smaller each month, for example: 10mg, 9mg, 8.1mg, 7.3mg etc. Importantly, if you develop unpleasant side effects from tapering, halt the taper, give yourself time to settle, and once stable, taper more slowly and by smaller amounts moving forward.

 

On 5/13/2024 at 3:56 AM, MegaG said:

For the past two weeks I have had very severe withdrawal symptoms.  Uncontrollable levels of anxiety, panic attacks and particularly depression. My mood is appaling, I'm horrible to be around and I am just generally confused, sad and angry. 

 

Doing what you have done would lead to unpleasant WD symptoms as you've described: Daily Checklist of Antidepressant Withdrawal Symptoms (PDF) 

 

On 5/13/2024 at 3:56 AM, MegaG said:

I am at a loss as to what to do. Do I start to microdose? Do I go back onto 50mg and do a proper taper as detailed in these forums?

 

Once you add your signature, with specific dates /doses, someone will be able to discuss the next steps. In the intermin, please read the following two links:

 

About Reinstating and Stabilizing to Reduce Withdrawal Symptoms

 

Kindling

 

A few other helpful links:

 

Windows and waves pattern of stabilization

 

Emotional Spirals

 

Non-drug coping strategies

 

Melatonin for sleep

 

We don't suggest many supplements, but two that many of us find helpful are magnesium and omega-3 fish oil. Here are the links for info about those. Add one at a time and start with a low dose to see how it affects you. 


Magnesium

 

Omega-3 fatty acids (fish oil)

 

Avoid alcohol. 

 

Don't change the manufacturer of your AD - if you go back on...

 

This is your own Introduction topic.  Each member has only ONE Introduction topic.  Your own Introduction topic is the best place to ask questions and the place to journal your progress.  This keeps your history in one place and means you do not have to repeat your story. 

 

Once again, welcome to S.A.

 

Emonda

 

Please don't send me PMs. I am not a doctor. My comments are based on my personal experience with ADs and tapering. Consult your doctor about your own medical decisions.

Start of taper: Jan ’22 Vortioxetine 15mg, 

End year 1: 4.5mg, 

End year 2: 2.38mg, 

Year 3: 19 Jan 2.33mg, 26 Jan 2.28mg, 2 Feb 2.24mg, 8 Feb 2.19mg, 29 Feb 2.15mg, 7 Mar 2.10mg, 14 Mar 2.06mg, 21 Mar 1.99mg, 10 Apr 1.95mg, 17 Apr 1.91mg, 24 Apr 1.87mg, 1 May 1.83mg,

Link to comment

Another example of doctors being ignorant and harmful. But it's good that you noticed withdrawal and came to this place. Please, follow mods advices, they will help you. And don't listen to your doctor regarding coming off, he has no idea about how to do it safely. It's sadly common.

 

Regarding your diagnoses, I'd like to tell you that an ADHD diagnosis (or any other diagnosis actually) is simply a medical justification to give you stimulant drugs such as Adderall, which can improve your perfomance at job, studying, etc, but not real explanations about why you have those issues, those diagnoses are based on descriptions of symptoms but they're not based on medical evidence, reason why they're not diagnosed medically but just observing "problematic" behaviors.

 

Withdrawal is a door for lots of people to begin they're healing journey.

 

I hope everything gets better for you soon.

Mid Feb 2017 - Mid March 2017 0.25mg Sertraline

March 2017 - last months of 2019 0.50mg Sertraline

Last months of 2019 - tappering, cold turkey and reinstating multiple times, decided to not take it any longer (suffering unknown withdrawal)

April 2020 - end August 2020 - 0.50mg again, stopped cold turkey

Jan/Feb 2021 (Can't remember exactly) - 0.25mg or 0.50mg Sertraline for 1-3 weeks max

0.00mg since August 2020

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy